caffeine - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 2 Old 03-24-2012, 08:56 PM - Thread Starter
 
Rose-Roget's Avatar
 
Join Date: May 2008
Posts: 1,500
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Ds (7) had ADHD.  I do not want to put him on pharmaceutical medications at this point - he is extremely sensitive to medications and their side effects.

 

I know that caffeine is also a drug, and I know that too much is a bad thing...but I see its side effects, when used minimally or moderately for most people most of the time, to be pretty gentle.  I experimented a little this week and tried a little with some positive effects for ds.  Am I deluded to think that there may be some merit to giving my ds a low amount of caffeine?  It's a stimulant found in nature versus a stimulant formulated in a lab, but it has a similar effect on ADHD.

 

I don't want to sound like a conspiracy-theorist, but I feel like the medical community has a big investment in making the pharmaceuticals work over something that may be a little gentler on the system.  The pharmaceuticals may have a more pronounced effect, but the well-documented and frequent potential side effects of the various meds also seem more pronounced.  

 

Please don't flame me - I'm asking for constructive feedback.  TIA!

Rose-Roget is offline  
#2 of 2 Old 03-25-2012, 10:15 PM
 
1love4ever's Avatar
 
Join Date: Jan 2011
Location: A state whose Medicaid does not cover circumcision! :)
Posts: 1,126
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I dont know about the caffiene but I absoutely agree with what you said below, and I would not put my children on any pharmaceutical drugs unless it is the very last resort and I've tried everything and its a very severe situation.  You're making a smart choice IMO :)

 

Quote:
Originally Posted by Rose-Roget View Post

 

I don't want to sound like a conspiracy-theorist, but I feel like the medical community has a big investment in making the pharmaceuticals work over something that may be a little gentler on the system.  The pharmaceuticals may have a more pronounced effect, but the well-documented and frequent potential side effects of the various meds also seem more pronounced.  



 

1love4ever is offline  
Reply

Tags
Health Healing

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off